MAUDE Adverse Event Report: COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26896
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional concomitant medical products: cook medical: hpwas-35-260 roadrunner uniglide hydrophilic wire guide.Occupation: non-healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a hemodialysis access balloon dilation procedure, an atb advance balloon catheter ruptured.The balloon device was inflated to ten (10) bar, then was reported to be "cracked".A new balloon catheter was used to complete the procedure.It has not been reported that a section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Additional information: b5: the access site was reported to be severely stenosed and moderately calcified.The balloon was inflated with omnipaque (60:40) solution using another manufacturer's pressure pump when it ruptured longitudinally.The device was removed through the sheath.No section of the device remained in the patient and the patient did not require additional procedures as a result of the event.It has been requested that the product be returned to the manufacturer.Scw pressure pump produced by yixinda, terumo 6f radial artery sheath.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on (b)(6) 2018.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, instructions for use (ifu), quality control, and a functional test & visual inspection returned device were conducted during the investigation.Additionally, an inspected of unused product and a personnel interview were performed as a part of the investigation.The visual inspection of the returned package confirmed that one used atb advance balloon catheter (atb5-35-80-6-4.0) was returned for investigation.Biomatter was noted on the exterior of the balloon material.The balloon was inflated to rated burst pressure without difficulty and maintained pressure.No biological matter was noted within the balloon lumen or material itself.The return device does not support the customer¿s testimony.The customer was contacted and confirmed that the complaint device was returned and experienced a rupture.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawing, and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the complaint device, which states ¿the intended use for the device includes obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ the ifu goes on to say ¿to use a 1:1 mixture of contrast medium and normal saline for the inflation medium.¿ and provides a warning to ¿not exceed the rated burst pressure as this may cause the balloon to rupture¿.Based on the information provided and the examination of the returned product, investigation has concluded that the complaint will be confirmed based on the customer¿s testimony.However, the complaint device itself will not be confirmed based on the device analysis performed and will be trended as not a defect, no reject.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ATB ADVANCE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8138331
Report Number1820334-2018-03655
Device Sequence Number1910588
Product Code DQY
UDI-Device Identifier00827002268968
UDI-Public(01)00827002268968(17)200529(10)8912361
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K033875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2020
Device Model NumberG26896
Device Catalogue NumberATB5-35-80-6-4.0
Device Lot Number8912361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer12/07/2018
03/19/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date12/11/2018
03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight52